MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. THUNDERBEAT 5 MM, 45 CM, FRONT-ACTUATED GRIP TYPE S; ULTRASONIC SURGICAL DEVICE

AOMORI OLYMPUS CO., LTD. THUNDERBEAT 5 MM, 45 CM, FRONT-ACTUATED GRIP TYPE S; ULTRASONIC SURGICAL DEVICE
Model Number TB-0545FCS
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
The customer reported four (4) thunderbeat devices with the same model and lot number (tb-0545fcs, lot kr252813) failed during one procedure involving one patient.Thunderbeat device 1 and 2 devices were reported to have an unknown probe damage error when the surgeon was making light tissue contact.The thunderbeat device 3 and 4 did not work at all.The surgeon was able to successfully complete the procedure with a fifth thunderbeat device.There was a 30-45 minute procedural delay due to the device malfunctions.A request for additional information is in progress.This event includes the following 4 complaints: (b)(6) device 1 of 4 with unknown probe damage error.(b)(6) device 2 of 4 with unknown probe damage error.(b)(6) device 3 of 4, didn't work.(b)(6) device 4 of 4, didn't work.This report is 4 of 4 for (b)(6) device 4 of 4, didn't work.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been less than 1 year since the subject device was manufactured.Based on the results of the investigation, although the root cause could not be determined, the reported issue likely occurred due to a poor connection between td-tb400 and tb-0535fcs; and a poor connection between td-tb400 and usg-400.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿should any irregularity (error window, abnormal noise, abnormal output, abnormal operation, abnormal appearance, etc.) or malfunction be observed while using the thunderbeat, stop the use and withdraw the instruments from the body cavity.Do not withdraw the transducer plug from the ultrasonic generator.Check the equipment by referring to ¿troubleshooting¿, in the instruction manual for the ultrasonic generator.If the irregularity remains after troubleshooting, replace the transducer.If this does not resolve the issue, replace the thunderbeat instrument.If the irregularity remains unresolved, contact olympus.¿ ¿be sure to fully insert the transducer plug into the usg-400.Otherwise, an unsecure connection may result in unexpected disconnection of the transducer plug, resulting in no output which could lead to potential bleeding.¿ this supplemental report includes information added to h4.Olympus will continue to monitor field performance for this device.

Brand Name
THUNDERBEAT 5 MM, 45 CM, FRONT-ACTUATED GRIP TYPE S
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15607963
Report Number9614641-2022-00480
Device Sequence Number2262908
Product Code GEI
UDI-Device Identifier04953170383519
UDI-Public04953170383519
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K211838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTB-0545FCS
Device Lot NumberKR252813
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2022
Supplement Date Received by Manufacturer11/15/2022
Initial Report FDA Received Date10/14/2022
Supplement Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCOPE
Patient SexUnknown